Article Text

This article has a correction. Please see:

Download PDFPDF
Findings that shed new light on the possible pathogenesis of a disease or an adverse effect
A spontaneous coronary arterial dissection associated with a calcineurin inhibitor
  1. Dermot Henry Mallon1,
  2. Daniel McKenzie2,
  3. Mark Dayer2
  1. 1Department of Surgery, Addenbrooke's Hospital, Cambridge, UK
  2. 2Department of Cardiology, Taunton and Somerset NHS Trust, Taunton, UK
  1. Correspondence to Dr Mark Dayer, markdayer{at}nhs.net

We present the case of a 55-year-old lady presenting 5 months after a liver transplant with acute coronary syndrome. She was on maintenance-dose tacrolimus. An angiogram diagnosed a spontaneous coronary artery dissection, which was successfully stented. This is the third case in the literature associating a calcineurin inhibitor with a spontaneous coronary arterial dissection. The detrimental effect of calcineurin inhibitors on vasculature is well recognised. This report highlights their potentially serious side-effects. It should be appreciated that calcineurin inhibitors have the potential to cause or contribute to this rare vascular phenomenon and the diagnosis should therefore be considered in those taking such drugs.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • CORRECTION
    BMJ Publishing Group Ltd